MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMPRO 3; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMPRO 3; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-6000
Medical Device Problem Code Optical Obstruction (3002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that the patient was undergoing a cabg x4 with full left leg harvested endoscopically.Dissection portion of the procedure was uneventful overall steps- with both dissection in the lower leg, then dissection upper leg, then transection of lower leg and ultimately transection of the upper leg.Patients anatomy was obese and the harvesting tunnel had a lot of fat present.Tunnel was maintained throughout the case but in retrospect may have been a bit small.After dissection portion of the thigh, the cannula seal was exchanged on the btt, the endoscope was placed int the cannula and the co2 was placed on the distal co2 port, and the lower leg transection occurred.Once completed the harvester started on the upper leg.At the very end of the procedure when there was only roughly 4-6 cm of vein to free up at the groin.When using the harvesting tool the smoke generated was not evacuated.The area in the groin had some pooled blood and saline from usage of the scope wash.As the harvesting tool was used in this bloodier area the smoke generation with activation was greater than previous.The smoke remained within the cannula without dissipating.Harvester was unsure if the hemopro 3 was functioning well from a cauterizing capacity since he was unable to witness any fall away of branches or tissue due to the smoke.Multiple trouble shooting actions ensued, including taking the whole cannula out to see if any fat was obstructing the distal cannula opening (it was not), cleaning of the endoscope, the co2 insufflator settings were noted to be on 1l/min and 4 mmhg.Insufflator settings were changed to 4 l/min and 10mmhg.This insufflator change initially showed evidence of improved clearing of the smoke but this did not last.As the procedure continued the smoke continued to pool and after waiting about 10-13 seconds after each cautery the smoke would disperse enough to perform the next cautery.This cycled continued for about 12-15 until the final 4-6 cm of harvest was completed.Smoke was seen leaving from the incision and the tunnel remained open indicating good co2 delivery from the insufflator.The vein was removed and there was no gross injury identified on the vein or to the patient.There was a delay in the time of the endoscopic procedure and there was a delay in the cabg procedure due to the surgeon having to wait for the vein.There was no identifiable injury to the vessel or patient.
 
Additional Manufacturer Narrative
Tw # (b)(4).Updated sections: b4,g3,g6,h2,h3,h6,h11 the device was returned to the factory for evaluation on 08/05/2025.An investigation was conducted on august 19th, august 21st and august 25, 2025.The evaluation on the returned system was performed using the following equipment: a 7 mm endoscope, uson leak tester, 1 cc syringe, hemopro 3 system return device (trackwise (b)(4), a new cannula filter, and a camera microscope.A digital microscope was used to take images of the of the proximal and distal sections of the cannula.¿ a 7 mm endoscope was placed into the cannula.The insufflation lumen on returned device was connected to the uson tester and the ¿send¿ flow test was performed.A harvesting tool was inserted into the cannula assembly, a 1 cc syringe was connected to the scope wash lumen, and the system was inserted into the fast test connector.The insufflation lumen on returned device was connected to the uson tester and the ¿return¿ flow test was performed.The cannula handle was dismantled, the filter was replaced, and the cannula handle was reassembled.The ¿send¿ and ¿return¿ flow tests were repeated with the new filter in the cannula assembly (trackwise device 1340472).The ¿send¿ and ¿return¿ flow was repeated on hemopro 3 device return (trackwise device (b)(4).The ¿send¿ and ¿return¿ flow was repeated on an unused hemopro device (control).Trackwise device (b)(4) cannula handle was dismantled, and the return path was photographed and inspected.The filter was removed from the cannula handle.The heat shrink was removed from the filter and the media was photographed.Based on the research and development engineering evaluation, the reported failure "optical obstruction" was confirmed.The lot # 3000487726 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Tw # (b)(4).Updated sections: b4,g3,g6,h2,h3,h6,h11.The device was returned to the factory for evaluation on 08/05/2025.An investigation was conducted on august 19th, august 21st and august 25, 2025.The evaluation on the returned system was performed using the following equipment: a 7 mm endoscope, uson leak tester, 1 cc syringe, hemopro 3 system return device, a new cannula filter, and a camera microscope.A digital microscope was used to take images of the of the proximal and distal sections of the cannula.A 7 mm endoscope was placed into the cannula.The insufflation lumen on returned device was connected to the uson tester and the ¿send¿ flow test was performed.A harvesting tool was inserted into the cannula assembly, a 1 cc syringe was connected to the scope wash lumen, and the system was inserted into the fast test connector.The insufflation lumen on returned device was connected to the uson tester and the ¿return¿ flow test was performed.The cannula handle was dismantled, the filter was replaced, and the cannula handle was reassembled.The ¿send¿ and ¿return¿ flow tests were repeated with the new filter in the cannula assembly (trackwise device (b)(4)).The ¿send¿ and ¿return¿ flow was repeated on hemopro 3 device return (trackwise device (b)(4)).The ¿send¿ and ¿return¿ flow was repeated on an unused hemopro device (control).Trackwise device (b)(4) cannula handle was dismantled, and the return path was photographed and inspected.The filter was removed from the cannula handle.The heat shrink was removed from the filter and the media was photographed.The results of the ¿send¿ and ¿flow¿ testing are detailed in table 1.Based on the research and development engineering evaluation, the reported failure "optical obstruction" was confirmed.A revised research and development memo was provided feb 05.2026.Cannula lot# 3000486671 build paperwork was reviewed, and the build lot was found to be within specifications.Replacement of the filter on device (b)(4) improved the "return" flow but was still than the control device and device (b)(4).Inspection of dismantled device (b)(4) revealed dried blood indicating blood had filled the return pathway during the procedure.Surgical smoke generation during endoscopic surgery is known- the vasoview hemopro 3 harvesting tool cuts and cauterizes vessel branches through a process of heat and pressure.The heat generated during this process vaporizes tissue which creates surgical smoke within the endoscopic tunnel.It was noted that this patient had a large amount of fatty tissue in the endoscopic tunnel.This can be expected to generate a higher concentration of surgical smoke.The patient's fatty composition likely was a contributing factor to the smoke backing up in the tunnel.The ifu only states to use saline in the 5 cc syringe when connected to the scope wash tubing.It was noted in the complaint that fred¿ anti-fog solution was used in the 5 cc syringe and connected to the scope wash tubing.In addition, the user initially had the co2 insufflation settings below recommended ifu settings.Inadequate pressure and flowrate reduce the amount of surgical smoke flushed out of the return line and could also have been a contributing factor to poor visualization.Conclusion- the research and development engineering evaluation conducted on august 19th, august 21st and august 25, 2025, determined that the most likely probable root cause of the reported failure "having minimal smoke evacuation" was a result of user error, where the harvester used incorrect co2 insufflation settings.The cannula lot build paperwork was reviewed and found to be within specifications.The uson flow testing indicates that device (b)(4) cannula "send" flow met specification.The uson "return" testing for this device confirmed the device met specifications.Additionally, functional testing was performed using a new hp3 evh system under lower leak rate and pressure settings to represent worst­ case operating conditions.The system successfully evacuated smoke and maintained intended performance.Test results are documented under and support continued device functionality under similar condition of complaint scope.The probable root cause of the reported failure "having minimal smoke evacuation" was a result of a user error and patient anatomy.The lot # 3000487726 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Event or Problem Description
N/a.

Brand Name
VASOVIEW HEMPRO 3
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key22909825
Report Number2242352-2025-0000986
Device Sequence Number18419641
Product Code GEI
UDI-Device Identifier00607567701274
UDI-Public(01)00607567701274(10)3000487726(17)270623
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K251238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVH-6000
Device Catalogue NumberVH-6000
Device Lot Number3000487726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer11/20/2025
02/12/2026
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date11/20/2025
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight117 KG